Loading ...
Sorry, an error occurred while loading the content.
 

Let's Talk About Libido

Expand Messages
  • Franz Martin
    Hi Everybody! I have to get in on this one. Usually I just read everyone s posts and quietly absorb the information that is helpful and form my own
    Message 1 of 4 , Apr 29, 2002
      Hi Everybody! I have to get in on this one. Usually I just read everyone's posts and quietly absorb the information that is helpful and form my own opinions. I did 48 weeks of Rebetron and seem to have successfully eradicated HCV, as I am still "undetectable" over a year post-treatment. I know I'm one of the lucky ones and I don't object to other people venting about their severe side effects, complications, etc. But we should all be careful to avoid whopping generalizations and over-statements. Remember: what's true for you may not be true for everyone (or even anyone) else. So ..... let me cordially disagree with Willem when he says "interferon makes you impotent." It may for some. It certainly didn't for me, nor for several other people whom I've spoken to. My experience has been that it is often very difficult to convince some people to begin treatment for HCV because of the horrendous (and not totally deserved) reputation which interferon has.

      I'm not mad at you, Willem. I guess I'm just asking everyone to use more caution and base claims more on our personal experiences. That way, readers can evaluate what we say for what it is -- one person's opinion. Honestly, if I had been reading all these posts before I began my treatment, I might have delayed or even declined treatment, or been scared silly through it all. As it was, I went into it fairly uninformed and naive, had no particularly bad moments, and am much healthier today than I was three years ago. I want people to take treatment, even knowing that some will suffer loss of libido and other worse side effects and never eradicate HCV. Because I also know that some significant number of them will not suffer those effects and will have a successful outcome.


      [Non-text portions of this message have been removed]
    • Patricia Jean
      Franz, great that you are still in remission! What was your beginning pcr and genotype and liver biopsy result? alley
      Message 2 of 4 , Apr 30, 2002
        Franz, great that you are still in remission! What was your beginning pcr
        and genotype and liver biopsy result?

        alley
      • Lorad8@aol.com
        I think it is great that there are people posting that both have and have not side effects while on treatment. I did have some, but not too horrible. The
        Message 3 of 4 , Apr 30, 2002
          I think it is great that there are people posting that both have and have not
          side effects while on treatment. I did have some, but not too horrible. The
          current discussion on libido really is something I can participate in. First
          of all, I am a woman, 45 years old, genotype 1b, did 52 weeks of combo
          (injecting every other day instead of three times a week). I actually
          experienced the opposite of impotent, or whatever it is called for a woman.
          My husband will tell you that my desire for our "marital relations" was
          greatly increased while on treatment. I have to agree with him. I'm not
          sure what it was, or why, but it was definately a plus in the months of
          treatment. I have been off treatment since January (remain undetected) and
          we continue to enjoy this "side effect".
          Lora
        • AVansi7465@aol.com
          In a message dated 4/29/2002 10:02:19 PM Eastern Daylight Time, ... I could not agree with you more. One of the reasons I dropped off these sites when I
          Message 4 of 4 , May 1, 2002
            In a message dated 4/29/2002 10:02:19 PM Eastern Daylight Time,
            franzm@... writes:


            > Hi Everybody! I have to get in on this one. Usually I just read
            > everyone's posts and quietly absorb the information that is helpful and
            > form my own opinions. I did 48 weeks of Rebetron and seem to have
            > successfully eradicated HCV, as I am still "undetectable" over a year
            > post-treatment. I know I'm one of the lucky ones and I don't object to
            > other people venting about their severe side effects, complications, etc.
            > But we should all be careful to avoid whopping generalizations and
            > over-statements. Remember: what's true for you may not be true for
            > everyone (or even anyone) else. So ..... let me cordially disagree with
            > Willem when he says "interferon makes you impotent." It may for some. It
            > certainly didn't for me, nor for several other people whom I've spoken to.
            > My experience has been that it is often very difficult to convince some
            > people to begin treatment for HCV because of the horrendous (and not
            > totally deserved) reputation which interferon has.
            >
            >

            I could not agree with you more. One of the reasons I dropped off these
            sites when I failed treatment was that I didn't want to dicourage anyone else
            from getting treatment. Each individual is different. Aspirin makes me
            throw up, but it's probably saved my life a few times. So there you go.
            Even though I failed treatment, I feel better than I did before I started. I
            don't have the energy to go back to my career, but not all of that is because
            of HCV.
            I lead a very busy and full life. I have no regrets about taking treatment.
            I just wish it had worked. Uff Dah occurs.
            William, when I first went on treatment, my husband wouldn't touch me. After
            about two weeks of that garbage, I said "Dear, I'm here." and he said, "but,
            honey, your sick." I replied, "Yes, Dear, I am, but I"m not dead, yet." He
            got the point quickly.
            Hope that brought a smile to everyone's face. I don't usually get this
            personal, but couldn't resist this time.
            My next chapter will be on how to deal with a husband who's had a physician
            induced myocardial infarction.
            "Dear Anne" signing off.


            [Non-text portions of this message have been removed]
          Your message has been successfully submitted and would be delivered to recipients shortly.